Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak west-southwest flow allowed both sea breezes to be active with a collision likely near the U.S. Highway 301 corridor. Mid level dry air was noted as well as moderately cool 500 mb temperatures of -8 degrees C.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 28, 1:38 PM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 28, 1:38 PM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUL 28 2009
...NUMEROUS THUNDERSTORMS EXPECTED WEDNESDAY THROUGH FRIDAY...
.SHORT TERM...TONIGHT THROUGH FRIDAY...
A RELATIVELY WET PERIOD IS EXPECTED IN THE SHORT TERM AS THE
MID/UPPER LEVEL TROF OVER THE ERN U.S. CONTINUES TO SEND IMPULSES OF
MOISTURE INTO THE FORECAST AREA WHILE THE LOW LEVEL SURFACE RIDGE
SLOWLY BUILDS NORTHWARD INTO THE FORECAST AREA.
LACK OF ANY SIGNIFICANT IMPULSE THIS AFTERNOON SHOULD KEEP MOST OF
THE TSTM ACTIVITY SCATTERED WITH STILL THE CHANCE OF ISOLD STRONG TO
SVR TSTMS NEAR THE SBRZ COLLISION BTWN U.S 301 AND I-95 THIS EVENING.
OTHERWISE A RELATIVELY DEEP AND MOIST SOUTHWEST STEERING FLOW WILL
SET-UP THROUGH THE END OF THE WEEK WITH PWATS AROUND 2 INCHES EACH
DAY. EXPECT AT LEAST NUMEROUS SHOWERS/TSTMS TO DEVELOP DURING THE
LATE MORNING HOURS AND CONTINUE INTO THE AFTERNOON. GFS GUIDANCE
POPS ARE JUST SLIGHTLY ABOVE 80% AT SOME SPOTS...BUT FOR NOW HAVE
THEM CAPPED IN THE LIKELY CATEGORY...CLOSER TO THE ENSEMBLE MEANS.
HAVE USED THE LATEST 09Z SREF FOR TIMING OF ACTIVITY AND WITH THE
MORNING STARTS TO TSTM ACTIVITY AND MORE CLOUD COVER EXPECT MAX
TEMPS TO TWEAK DOWN A NOTCH AND LINGER AROUND 90 DEGREES FOR THE
NEXT SEVERAL DAYS. HPC/GFS GUIDANCE SUGGEST WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES THE NEXT SEVERAL DAYS AND SOME LOCALIZED
FLOODING FROM THE STRONGER AFTN TSTMS IS POSSIBLE...OTHERWISE MOST
OF THE TSTM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS.
.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS CONTINUE TO SUGGEST LOW LEVEL RIDGE AXIS TO BUILD NORTHWARD
OVER THE FORECAST AREA...BUT WITH ABUNDANT MOISTURE REMAINING AND
ONLY WEAK MID LEVEL RIDGING EXPECTED...SCTD TSTMS ON TAP EACH DAY
WITH CLIMO CONDS OF MAX TEMPS IN THE LOWER 90S.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL. WILL LIMIT TEMPO GROUP TO
KGNV FOR NOW AS NUMERICAL MODELS INDICATE INCREASING SUBSIDENCE
ALOFT ALONG AND NORTH OF THE I-10 CORRIDOR SHOULD LIMIT COVERAGE
ACROSS THESE AREAS. HAVE INCLUDED TEMPO MVFR VSBYS FOR KGNV AND
KVQQ BETWEEN 08Z AND 12Z AS LIGHT BOUNDARY LAYER WINDS WILL FAVOR
SOME FOG DEVELOPMENT AT THESE AREAS OVERNIGHT.
&&
.MARINE...SOUTHERLY FLOW WILL EXTEND THROUGH THE FRIDAY AS HIGH
PRESSURE LINGERS ACROSS SOUTH AND CENTRAL FLORIDA...WHILE TROUGHING
CONTINUES TO THE NORTH. EVENING WIND SURGES WILL AFFECT MAINLY THE
OFFSHORE WATERS. THIS WEEKEND THE RIDGE AXIS WILL SHIFT FARTHER
NORTH WITH A PREVAILING SOUTHEAST FLOW...AND SEAS UPWARDS OF 4 FEET
IN OUR OFFSHORE LEGS DUE TO BUILDING SWELLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 72 91 / 20 70 20 50
SSI 77 85 76 86 / 20 50 20 30
JAX 74 89 74 89 / 30 70 20 70
SGJ 75 89 75 87 / 20 40 20 70
GNV 72 90 73 89 / 30 70 20 70
OCF 73 91 73 89 / 30 70 30 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/ZAPPE/KERNS
Hazardous weather outlook, Jul 28, 3:53 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 AM EDT TUE JUL 28 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
453 AM EDT TUE JUL 28 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH THE HIGHEST
COVERAGE OVER INLAND AREAS ESPECIALLY SOUTHERN PORTIONS OF
NORTHEAST FLORIDA. THESE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL AS WELL
AS INTENSE CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EARLY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
In the hours before
Special weather statement, Jul 28, 5:18 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT TUE JUL 28 2009
FLZ025-282245-
DUVAL-
618 PM EDT TUE JUL 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...
AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF UNF...MOVING NORTHEAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
UNF...TALLYRAND...SAN MARCO...DOWNTOWN JACKSONVILLE...ARLINGTON...SAN
PABLO...OCEANWAY...JACKSONVILLE BEACH...NEPTUNE BEACH AND MAYPORT
THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8143 3022 8144 3020 8163 3045 8173
3054 8148 3051 8147 3051 8144 3041 8140
3025 8138
TIME...MOT...LOC 2218Z 226DEG 12KT 3030 8155
ZIBURASpecial weather statement, Jul 28, 5:21 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT TUE JUL 28 2009
FLZ025-033-038-282300-
DUVAL-FLAGLER-ST. JOHNS-
621 PM EDT TUE JUL 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
FLAGLER...ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...
AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTH OF HASTINGS...MOVING NORTHEAST
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ANDALUSIA...HASTINGS...ESPANOLA...SPUDS...SAINT AUGUSTINE SOUTH...
SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...SAINT AUGUSTINE...
PALM COAST AND ELKTON THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8146 2949 8152 3021 8150 3024 8138
2997 8129 2978 8125 2966 8119 2942 8113
TIME...MOT...LOC 2221Z 232DEG 11KT 2962 8149
ZIBURASpecial weather statement, Jul 28, 5:25 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT TUE JUL 28 2009
FLZ040-282315-
MARION-
625 PM EDT TUE JUL 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS VALID UNTIL 715 PM EDT...
AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER SANTOS...OR 5 MILES SOUTH OF OCALA...
MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT
AREAS AROUND OCALA AIRPORT...OCALA...SANTOS...BELLEVIEW...
SUMMERFIELD...ANTHONY...SPARR...LAKE WEIR...SILVER SPRINGS SHORES
AND WEIRSDALE THROUGH 715 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8209 2930 8185 2896 8179 2897 8231
2912 8248
TIME...MOT...LOC 2225Z 256DEG 9KT 2912 8210
CARROLLSpecial weather statement, Jul 28, 6:15 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
715 PM EDT TUE JUL 28 2009
FLZ024-025-GAZ166-282345-
COASTAL CAMDEN-DUVAL-NASSAU-
715 PM EDT TUE JUL 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN NASSAU...
NORTHERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER YULEE...OR 5 MILES SOUTHWEST OF ST.
MARYS...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND YULEE...AMELIA CITY...FERNANDINA BEACH...
KINGSLAND...KINGS BAY BASE...DUNGENESS AND ST. MARYS THROUGH 745 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3052 8144 3054 8147 3052 8147 3054 8169
3074 8173 3074 8169 3081 8168 3082 8145
3075 8145 3074 8144 3067 8144 3067 8143
3067 8144
TIME...MOT...LOC 2315Z 207DEG 9KT 3065 8157
ZIBURASpecial weather statement, Jul 28, 6:20 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EDT TUE JUL 28 2009
FLZ033-038-290000-
FLAGLER-ST. JOHNS-
720 PM EDT TUE JUL 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT...
AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTH OF ESPANOLA...OR 5 MILES WEST OF
BUNNELL...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM COAST AND FLAGLER
BEACH THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2944 8112 2926 8141 2944 8141 2977 8126
2966 8121 2965 8122 2966 8121
TIME...MOT...LOC 2320Z 225DEG 11KT 2944 8133
ZIBURASpecial weather statement, Jul 28, 6:56 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
756 PM EDT TUE JUL 28 2009
GAZ153-154-165-290030-
COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
756 PM EDT TUE JUL 28 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CAMDEN
AND CENTRAL GLYNN COUNTIES FOR STRONG WINDS VALID UNTIL 830 PM EDT...
AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF WAVERLY...OR 11
MILES WEST OF DOCK JUNCTION...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND WAVERLY...THALMANN...DOCK
JUNCTION AND COUNTRY CLUB ESTATES THROUGH 830 PM EDT. GUSTY WINDS OF
40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3110 8156 3112 8157 3112 8160 3107 8161
3102 8169 3113 8182 3115 8177 3123 8176
3138 8161 3121 8137
TIME...MOT...LOC 2356Z 226DEG 9KT 3115 8168
CARROLLLightning, Flagler
- When
- July 28, 7:05 PM EST
- Where
- Flagler County, 0.92 mi NW of Pine Lakes
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.540, -81.250
A home on Russell Drive was struck by lightning with minimal damage reported. Cost of damage was estimated.
Lightning, Flagler
- When
- July 28, 7:05 PM EST
- Where
- Flagler County, 1.38 mi N of Indian Trails
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -81.250
A house on Buffalo Bill Drive was struck by lightning with minimal damage reported. The cost of damage was estimated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 28, 2009$920,000 · EF1 · 14 events
- Hail and Damaging Winds in Texas, July 28, 2009$3.8 million · 64 kt wind · 4 events
- Flash Flooding and Damaging Winds in Louisiana, July 28, 2009$1.3 million · 53 kt wind · 17 events
- Tornado and Flash Flood in Tennessee, July 28, 2009$111,000 · EF1 · 2 events
- Flash Flood and Hail in Indiana, July 28 to 29, 2009$250,000 · 1.5 in hail · 6 events
- Flash Flood and Hail in Texas, July 28, 2009$52,000 · 1.75 in hail · 27 events
- Damaging Winds in Oklahoma, July 28, 2009$65,000 · 70 kt wind · 6 events
- Flash Flood and Hail in North Carolina, July 28, 2009$50,000 · 55 kt wind · 9 events
- Debris Flow in Colorado, July 28, 20092 injured · $20,000 · 1 event
- Damaging Winds in New Jersey, July 28, 2009$35,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, July 28, 2009$12,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Ohio, July 28, 2009$17,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176046, 176047.